Alert archive / North Carolina / Wind Advisories in 2016

Wind Advisory 5, NWS Newport/Morehead City, NC

February 6, 20166 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Feb 6, 2016, 12:52 PM EST for 6 counties in North Carolina. It took effect at Feb 7, 2016, 9:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 12:52 PM EST (17:52 UTC)
In effect from
Feb 7, 2016, 9:00 AM EST
Expired
Feb 8, 2016, 4:00 AM EST
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS72 KMHX 061752
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 PM EST SAT FEB 6 2016

...HIGH WINDS EXPECTED ACROSS EASTERN NC SUNDAY THROUGH SUNDAY
NIGHT...

.AN AREA OF LOW PRESSURE WILL DEVELOP AND QUICKLY INTENSIFY OFF
THE SOUTHEAST U.S. COAST SUNDAY THEN LIFT NORTHEASTWARD OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT. STRONG NORTH TO NORTHWEST WINDS
WILL PEAK SUNDAY EVENING. 

NCZ095-103-104-070900-
/O.UPG.KMHX.HW.A.0001.160207T1500Z-160208T0900Z/
/O.NEW.KMHX.HW.W.0001.160207T1400Z-160208T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
1252 PM EST SAT FEB 6 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM
EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...SUNDAY INTO SUNDAY NIGHT.

* IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE
  SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE
  SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE
  OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ046-047-080-081-092>094-098-070900-
/O.NEW.KMHX.WI.Y.0005.160207T1400Z-160208T0900Z/
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...
ARAPAHOE...VANDEMERE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH
1252 PM EST SAT FEB 6 2016

...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SUNDAY INTO SUNDAY NIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
5 follow-up statements
171 
WWUS72 KMHX 062312
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
612 PM EST SAT FEB 6 2016

...HIGH WINDS EXPECTED ACROSS EASTERN NC SUNDAY THROUGH SUNDAY
NIGHT...

.AN AREA OF LOW PRESSURE WILL DEVELOP AND QUICKLY INTENSIFY OFF
THE SOUTHEAST U.S. COAST SUNDAY THEN LIFT NORTHEASTWARD OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT. STRONG NORTH TO NORTHWEST
WINDS WILL PEAK SUNDAY EVENING.

NCZ095-103-104-071115-
/O.CON.KMHX.HW.W.0001.160207T1400Z-160208T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
612 PM EST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM
EST MONDAY...

* WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...SUNDAY INTO SUNDAY NIGHT.

* IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE 
  SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE 
  SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE 
  OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ046-047-080-081-092>094-098-071115-
/O.CON.KMHX.WI.Y.0005.160207T1400Z-160208T0900Z/
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...
ARAPAHOE...VANDEMERE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH
612 PM EST SAT FEB 6 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SUNDAY INTO SUNDAY NIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
120 
WWUS72 KMHX 070900
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 AM EST SUN FEB 7 2016

...HIGH WINDS EXPECTED TO DEVELOP TODAY AND LAST THROUGH THIS
EVENING...

.AN INTENSE COASTAL STORM WILL APPROACH THE NC WATERS TODAY AND
SLOWLY MOVE NORTHEASTWARD OFF THE NC COAST THIS EVENING. STRONG
WINDS WILL IMPACT THE COASTAL AREAS OF EASTERN NC...PEAKING EARLY
THIS EVENING.

NCZ095-103-104-072130-
/O.CON.KMHX.HW.W.0001.160207T1400Z-160208T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
400 AM EST SUN FEB 7 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
4 AM EST MONDAY...

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH...HIGHEST
  ACROSS THE BEACHES AND DOWNEAST.

* TIMING...THROUGH TONIGHT.

* IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE 
  SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE 
  SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE 
  OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ046-047-080-081-092>094-098-072130-
/O.CON.KMHX.WI.Y.0005.160207T1400Z-160208T0900Z/
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...
ARAPAHOE...VANDEMERE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH
400 AM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST MONDAY...

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
351 
WWUS72 KMHX 071913
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
213 PM EST SUN FEB 7 2016

...HIGH WINDS EXPECTED THROUGH THIS EVENING...

.AN INTENSE COASTAL STORM WILL APPROACH THE NC WATERS AND SLOWLY
MOVE NORTHEASTWARD OFF THE NC COAST THIS EVENING. STRONG WINDS
WILL IMPACT THE COASTAL AREAS OF EASTERN NC...PEAKING EARLY THIS
EVENING.

NCZ095-103-104-080715-
/O.CON.KMHX.HW.W.0001.000000T0000Z-160208T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
213 PM EST SUN FEB 7 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE 
  SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE 
  SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE 
  OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ046-047-080-081-092>094-098-080715-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-160208T0900Z/
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...
ARAPAHOE...VANDEMERE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH
213 PM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
668 
WWUS72 KMHX 080257
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
957 PM EST SUN FEB 7 2016

...HIGH WINDS EXPECTED THROUGH THIS EVENING...

.AN INTENSE LOW PRESSURE WILL MOVE AWAY FROM THE REGION OVERNIGHT. 
STRONG WINDS OVER COASTAL SECTIONS WILL SLOWLY DIMINISH.

NCZ046-080-092>094-098-080400-
/O.CAN.KMHX.WI.Y.0005.000000T0000Z-160208T0900Z/
TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...WASHINGTON...
CHOCOWINITY...BELHAVEN...BATH...AURORA...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
JACKSONVILLE...RICHLANDS...SWANSBORO...NORTH TOPSAIL BEACH
957 PM EST SUN FEB 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WINDS HAVE DIMINISHED AS LOW PRESSURE MOVES FURTHER OFFSHORE.

$$

NCZ095-103-104-080900-
/O.CON.KMHX.HW.W.0001.000000T0000Z-160208T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
957 PM EST SUN FEB 7 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE DUE TO THE 
  SATURATED SOILS FROM RECENT RAINFALL MAKING TREES MORE 
  SUSCEPTIBLE TO FALLING. STRONG WINDS WILL BLOW AROUND LOOSE 
  OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NCZ047-081-080900-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-160208T0900Z/
MAINLAND DARE-MAINLAND HYDE-
INCLUDING THE CITIES OF...MANNS HARBOR...STUMPY POINT...
EAST LAKE...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER
957 PM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
091 
WWUS72 KMHX 080921
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 AM EST MON FEB 8 2016

...GUSTY WINDS ARE DIMINISHING THIS MORNING...

.THE STRONG LOW PRESSURE SYSTEM IS MOVING RAPIDLY AWAY FROM THE
COAST. WINDS ARE DIMINISHING QUITE RAPIDLY...THOUGH SOME GUSTS 45
MPH WILL CONTINUE THROUGH THE MORNING COMMUTE.


NCZ095-081200-
/O.EXP.KMHX.HW.W.0001.000000T0000Z-160208T0900Z/
/O.NEW.KMHX.WI.Y.0006.160208T0921Z-160208T1200Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE
421 AM EST MON FEB 8 2016

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH EARLY THIS MORNING.

* IMPACTS...GUSTY WINDS COULD BLOW AROUND LOOSE OBJECTS AND
  CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ103-104-081300-
/O.EXP.KMHX.HW.W.0001.000000T0000Z-160208T0900Z/
/O.NEW.KMHX.WI.Y.0006.160208T0921Z-160208T1300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
421 AM EST MON FEB 8 2016

...WIND ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY THIS MORNING.

* IMPACTS...GUSTY WINDS COULD BLOW AROUND LOOSE OBJECTS AND
  CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ047-081-081030-
/O.EXP.KMHX.WI.Y.0005.000000T0000Z-160208T0900Z/
MAINLAND DARE-MAINLAND HYDE-
INCLUDING THE CITIES OF...MANNS HARBOR...STUMPY POINT...
EAST LAKE...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER
421 AM EST MON FEB 8 2016

...WIND ADVISORY HAS EXPIRED...

GUSTY WINDS HAVE DIMINISHED EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:44 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 6, 10:44 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1044 AM EST SAT FEB 6 2016

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE AREA WILL SHIFT NORTH AWAY FROM THE
REGION TODAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OFF THE
SOUTHEAST COAST SUNDAY AND MOVE NORTHEASTWARD OFF THE NC COAST
SUNDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN ON MONDAY. AN
ARCTIC AIRMASS WILL BUILD IN TUESDAY THROUGH THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1030 AM SATURDAY...ONLY MINOR ALTERATIONS NEEDED FOR THE
NEAR TERM FORECAST MAINLY FOR HOURLY TEMPS/DEWPOINTS AND INCREASED
SKY COVER. PARTLY CLOUDY SKIES WITH CONTINUED WEAK COLD AIR
ADVECTION THIS MORNING ASSOCIATED WITH RIDGE OVER THE MID-ATLANTIC
STATES. THE RIDGE WILL LIFT NORTHEAST AWAY FROM THE AREA THROUGH
THIS AFTERNOON. QUIET WEATHER EXPECTED TODAY AS EASTERN NC REMAINS
BETWEEN SYSTEMS. LOW LEVEL THICKNESSES ON PAR WITH MOS GUIDANCE
VALUES YIELDING MAX TEMPS IN THE 45-50 DEGREE RANGE, COOLEST
NORTHEAST AND WARMEST SOUTHWEST. KMHX VAD PROFILE INDICATES MODEST
WARM AIR ADVECTION ALREADY BEGINNING ACROSS EASTERN NC WITH 25-35
KT OF WSW FLOW AT 5-7 K FT. LATEST BLENDED SATELLITE PRECIPITABLE
WATER HAS INCREASED FROM AROUND 0.2 INCHES OVERNIGHT TO 0.5 INCHES
LATE THIS MORNING. MODEL SOUNDINGS INDICATE AN INCREASE IN
MID/HIGH LEVEL CLOUDS TODAY AS WARM AIR ALOFT INCREASE AHEAD OF
THE SOUTHERN STREAM STORM SYSTEM SET TO IMPACT EASTERN NC TONIGHT
THROUGH LATE WEEKEND.

&&

.SHORT TERM /TONIGHT/...
AS OF 4 AM SAT...COMPACT SOUTHERN STREAM SHORT WAVE WILL BE
SWINGING THROUGH THE DEEP SOUTH TONIGHT. INCREASING PVA ALOFT
CONTINUES TO INCREASE CLOUD COVER OVERNIGHT. FIRST HALF OF THE
NIGHT WILL REMAIN DRY...THOUGH AS CLOUDS THICKEN AND LOWER...
PRECIP WILL BEGIN TO FALL ACROSS THE SOUTHWESTERN ZONES AFTER
AROUND 08Z AS LOW LEVELS BEGIN TO SATURATE. NEAR SFC WET BULB
TEMPS WILL BE NEAR THE CRITICAL 1.5 DEGREE RANGE...SUFFICIENTLY
COLD ENOUGH FOR A RAIN/SNOW MIX ACROSS THE INTERIOR COASTAL PLAIN
COUNTIES. ATTM NOT EXPECTING MUCH IN WAY OF ACCUMS AS ACTIVITY
WILL BE ON THE LIGHT SIDE AND SFC TEMPS ABOVE FREEZING. LOWS
SHOULD RANGE FROM THE MID 30S INLAND TO 40S OBX.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 330 AM SAT...NO MAJOR CHANGES TO CURRENT FORECAST. SURFACE
LOW OFF THE SOUTHEAST COAST AT 12Z SUNDAY WILL DEEPEN RAPIDLY AS
IT MOVES NORTHEAST THROUGH SUNDAY NIGHT/MONDAY. LIKELY TO
CATEGORICAL POPS FOR THE ENTIRE AREA SUNDAY. CURRENT WATCHES IN
EFFECT STILL LOOK ON TRACK AND SINCE A WARNING WOULD BE THE 3RD
PERIOD OF THE FORECAST WILL LET DAY SHIFT UPGRADE. THE LOW WILL BE
A QUICK MOVER WITH RAIN TAPERING OFF AND ENDING FROM WEST TO EAST
SUNDAY EVENING. QUICK ON THE HEELS OF THE DEPARTING LOW WILL BE A
FAST-MOVING COLD FRONT WHICH SWEEPS THROUGH MONDAY AFTERNOON.
FORECAST SOUNDINGS AND TIME SECTIONS SHOW ONLY A MODEST AMOUNT OF
AVAILABLE MOISTURE FOR RAIN SO KEPT POPS AT SLIGHT CHANCE MONDAY
AND CHANCE MONDAY NIGHT. REMAINDER OF THE WEEK WILL BE DRY AND
COOL WITH LARGE UPPER TROF OVER THE EASTERN HALF OF THE NATION.
HIGHS GENERALLY IN THE 40S TUESDAY THROUGH THURSDAY. HIGHS WILL
BE IN THE UPPER 40S TO MID 50S FRIDAY AS TROF LIFTS OUT AND UPPER
FLOW BECOMES MORE ZONAL.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY NIGHT/...
AS OF 7 AM SAT...VFR THROUGH THE TAF PERIOD. MAINLY VFR SKIES
WILL GIVE WAY TO INCREASING MID AND HIGH LEVEL CLOUDINESS TODAY AS
NEXT LOW PRESSURE SYSTEM APPROACHES. WINDS WILL BE LIGHT N-NE
TODAY. FOR TONIGHT, INCREASING AND LOWERING OF CLOUD DECK AS
STORM SYSTEM GATHERS STRENGTH OFF THE FL COAST. LIGHT RAIN BEGINS
TO AFFECT THE TERMINALS AFTER AROUND 07Z, AND INCREASING NORTHEAST
WINDS DEVELOP POTENTIALLY GUSTING AS HIGH AS AROUND 20 KT. THERE
IS A SMALL CHANCE THAT SOME SNOW MAY MIX IN WITH RAIN AT KISO
THOUGH AT THIS TIME CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN THE
TAFS.

LONG TERM /SUN THROUGH WED/
AS OF 330 AM SAT...VERY POOR FLYING CONDITIONS SUNDAY WITH SUB-
VFR IN WIDESPREAD RAIN ALONG WITH GUSTY NORTH WINDS OF 15-25
KNOTS. LIGHT SHOWERS POSSIBLE WITH PASSAGE OF COLD FRONT MONDAY
AFTERNOON BUT VSBYS SHOULD REMAIN IN THE VFR CATEGORY. DRY/VFR
TUESDAY AND WEDNESDAY. SOUTHWEST WINDS 10-15 KNOTS MONDAY...WEST
15-20 KNOTS TUESDAY AND WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1035 AM SATURDAY...LATEST SURFACE AND BUOY DATA INDICATES
NNE WINDS 10-20 KT ACROSS THE WATERS WITH SEAS 4-5 FT ACROSS THE
NORTHERN AND SOUTHERN WATERS WITH 4-6 FT ACROSS THE CENTRAL
COASTAL WATERS. SEAS 6 FT OR GREATER WILL LINGER THROUGH THE
REST OF THE DAY ACROSS THE CENTRAL WATERS. N WINDS 10-15 KTS WILL
CONTINUE ACROSS THE MARINE AREA THIS AFTERNOON.

TONIGHT...LOW PRESSURE WILL BEGIN TO DEVELOP OFF THE NORTHERN
FLORIDA COAST WHICH WILL PRODUCE AN INCREASING NORTHEASTERLY
PRESSURE GRADIENT TO THE SOUTHERN/CENTRAL WATERS AND PAMLICO
SOUND WITH WINDS INCREASING INTO THE 20-30 KT RANGE. SEAS WILL
BUILD TO 8-10 FEET BY DAYBREAK SUNDAY FOR THE SOUTHERN/CENTRAL
WATERS AND UP TO 6 FT FOR THE NORTHERN WATERS. NO CHANGE TO
CURRENT MARINE HEADLINES, THOUGH CONVERSION FROM GALE WATCH TO
WARNING AND STORM WATCH TO WARNING EXPECTED WITH THE EARLY
AFTERNOON FORECAST UPDATE.

LONG TERM /SUN THROUGH WED/
AS OF 330 AM SAT...VERY POOR BOATING CONDITIONS THROUGH THE ENTIRE
FORECAST...WITH WITH STRONG GUSTY WINDS AND/OR ROUGH SEAS ON THE
COASTAL WATERS AND SOUNDS AND ONLY SLIGHTLY BETTER CONDITIONS ON
THE RIVERS. LOW PRESSURE WILL PASS BY THE CAROLINA COAST SUNDAY
FOLLOWED QUICKLY BY A FAST-MOVING FRONT MONDAY. NORTH TO
NORTHEAST FLOW SUNDAY WILL BACK TO NORTHWEST SUNDAY NIGHT. WINDS
WILL BACK FURTHER TO WEST THEN SOUTHWEST IN THE AFTERNOON MONDAY
AHEAD OF THE FRONT. FLOW WILL BE WESTERLY TUESDAY AND WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 AM SAT...RAPIDLY DEEPENING LOW PRESSURE PASSING OFF OF
THE NC COAST WILL PRODUCE GALE TO STORM FORCE NORTHERLY WINDS
SUNDAY INTO SUNDAY NIGHT AND THIS WILL CAUSE MINOR TO MODERATE
COASTAL FLOODING. THE MOST SIGNIFICANT IMPACTS WILL BE MAINLY OVER
THE SOUTHERN PAMLICO SOUND BASIN SUNDAY INTO SUNDAY NIGHT. WATER
LEVELS OF 3 TO 5 FT ABOVE NORMAL WILL BE POSSIBLE FROM AREAS
ADJACENT TO THE PAMLICO SOUND/NEUSE RIVER ALONG DOWN EAST CARTERET
COUNTY (INCLUDING CEDAR ISLAND) TO OCRACOKE AND OVER PORTIONS OF
HATTERAS ISLAND VULNERABLE TO NORTHERLY WINDS.

ON THE OCEAN SIDE WATER LEVELS OF 2 TO 4 FT ABOVE NORMAL WILL
BE POSSIBLE MAINLY NORTH OF CAPE HATTERAS. SHORE BREAK IN EXCESS
OF 10 FT WILL BE POSSIBLE AND THIS WILL LEAD TO BEACH EROSION AND
SOME OCEAN OVERWASH.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR NCZ095-103-104.
     COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR NCZ095-103-104.
MARINE...STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
     AMZ135-152-154.
     GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     AMZ130-131.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ152-154.
     STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
     AMZ156-158.
     GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     AMZ150.

&&

SYNOPSIS...TL
NEAR TERM...DAG/TL
SHORT TERM...TL
LONG TERM...HSA
AVIATION...HSA/TL
MARINE...DAG/HSA/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Feb 6, 10:56 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1056 AM EST SAT FEB 6 2016

NCZ095-103-104-071600-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1056 AM EST SAT FEB 6 2016

...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-071600-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
1056 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST
TONIGHT INTO SUNDAY AS IT LIFTS NORTHEAST OFF THE NORTH CAROLINA
COAST. WHILE MOST PRECIPITATION SHOULD REMAIN LIQUID, A MIX OF
RAIN AND SNOW MAY BE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING,
THOUGH ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-080-081-092>094-098-071600-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-ONSLOW-
1056 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST
TONIGHT INTO SUNDAY AS IT LIFTS NORTHEAST OFF THE NORTH CAROLINA
COAST. THE LOW WILL STRENGTHEN RAPIDLY LEADING TO STRONG GUSTY
WINDS UPWARDS OF 45 MPH ACROSS EASTERN NC. RAINFALL AMOUNTS
UPWARDS OF ONE INCH WILL ALSO BE POSSIBLE WHICH MAY LEAD TO
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:15 PM ESTRiver Flood WarningMHXPitt8 days
Feb 6, 2:43 AM ESTRiver Flood WarningMHXCraven7 days
Feb 6, 12:34 PM ESTGale WarningMHX40 hr
Feb 6, 12:34 PM ESTStorm WarningMHX40 hr
Feb 6, 12:52 PM ESTHigh Wind WarningMHX39 hr
Feb 6, 2:55 PM ESTCoastal Flood WarningMHX68 hr
Feb 6, 6:37 PM ESTCoastal Flood AdvisoryMHXPamlico33 hr

Nearby

Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.